Alert archive / Florida / Areal Flood Warnings in 2014

Areal Flood Warning 13, NWS Melbourne, FL

September 26, 2014Seminole County, Florida

NWS Melbourne, FL issued this areal flood warning at Sep 26, 2014, 8:05 PM EDT for Seminole County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2014, 8:05 PM EDT (00:05 UTC)
Expired
Sep 26, 2014, 11:00 PM EDT
In force
3 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
None

County Seminole County, FL

The radar

The Melbourne radar (KMLB), 99 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 0.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2014-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2014-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WGUS42 KMLB 270005
FLWMLB

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
805 PM EDT FRI SEP 26 2014

FLC117-270130-
/O.NEW.KMLB.FA.W.0013.140927T0005Z-140927T0300Z/
/00000.0.MC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEMINOLE-
805 PM EDT FRI SEP 26 2014

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* FLOOD WARNING FOR THE LITTLE WEKIVA RIVER IN...
  WESTERN SEMINOLE COUNTY IN FLORIDA...

* UNTIL 11 PM EDT.

* AT 755 PM EDT...RESIDENTS ALONG THE LITTLE WEKIVA RIVER...WEST OF 
LONGWOOD AND NORTH OF ALTAMONTE SPRINGS...REPORT A SIGNIFICANT RISE 
AND FAST FLOWING WATER THIS EVENING. WATER LEVELS ARE ENCROACHING ON 
BACK YARDS. SOME ROADS RIGHT ALONG THE RIVER MAY BECOME INUNDATED 
WITH SEVERAL INCHES OF WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. ONLY TWO FEET OF WATER CAN MAKE MOST VEHICLES BUOYANT.

THE HEAVY RAINFALL FROM EARLIER TODAY CONTINUES TO DIMINISH AND WILL 
TAPER OFF BY 9 PM. ADDITIONAL SHOWERS WILL REDEVELOP ON SATURDAY BUT 
RAINFALL AMOUNTS SHOULD BE MUCH LESS THAN TODAY. 

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING NOW OR IS IMMINENT.

&&

LAT...LON 2877 8136 2867 8136 2867 8140 2876 8142

$$


KELLY

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Sep 26, 4:05 PM EDT, 4 hours earlier.

Area forecast discussion, Sep 26, 4:05 PM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
405 PM EDT FRI SEP 26 2014

.DISCUSSION...
TONIGHT...H85-H70 THETA-E BNDRY DRAPED OVER THE NE FL AND THE BIG
BEND COUPLED WITH A BAND OF +SHRAS/TSRAS OVER N LAKE/VOLUSIA
COUNTIES SUGGEST THE STUBBORN FRONTAL BNDRY HAS RETREATED N OF THE
I-4 CORRIDOR. DEEPENING E/SE FLOW WILL PULL SLIGHTLY DRIER AND MORE
STABLE AIR INTO THE CWA. HOWEVER...LATEST RUC ANALYSIS SHOWS
UPSTREAM H100-H70 MEAN RH REMAINS AOA 75PCT WHILE A BROAD AREA OF
ENHANCED H85-H50 VORTICITY CONTINUES TO BLANKET THE CENTRAL/SRN
PENINSULA. UPR LVLS NOT IN PLAY OVERNIGHT AS H30-H20 WINDS HAVE
DECREASED TO ARND 10KTS OVER MOST OF CENTRAL FL.

WITH LIMITED MID/UPR LVL DYNAMIC SUPPORT...PRECIP OVER THE INTERIOR
WILL DISSIPATE BY LATE EVNG AS THE CURRENT CONVECTION BURNS UP THE
AVAILABLE ENERGY WELL BEFORE SUNSET. THE ONSHORE FLOW...MOISTURE...
AND INSTABILITY WILL COMBINE TO ALLOW CHC/SLGT CHC OF COASTAL
SHRAS...BUT THERE WILL BE ENOUGH OF A SE STEERING COMPONENT THAT
WILL CARRY ANY ACTIVITY UP THE COAST RATHER THAN PUSHING IT INLAND.
WILL END PRECIP OVER THE INTERIOR BY 02Z...CONTG ALONG THE COAST
OVERNIGHT. CLOUD COVER AND LIGHT ONSHORE BREEZE KEEP MIN TEMPS IN
THE L/M70S.

SAT-SAT NIGHT...
WEAK RIDGING WILL NUDGE INTO THE LCL ATLC AS THE INVERTED TROF
OVERHEAD PUSHES INTO THE CENTRAL GOMEX SFC. DEEP E/SE FLOW WILL PUSH
SLIGHTLY DRIER AIR INTO CENTRAL FL...THOUGH PWAT VALUES WILL ONLY
DIMINISH TO ARND 2.0". TEMP PROFILE WILL REMAIN RATHER WEAK AS
UPSTREAM H70 TEMPS INCREASE TO ARND 9C...H50 TO ARND -5C...YIELDING
LAPSE RATES ARND 5.6C/KM AT BEST. STILL...THE WIND FIELDS REFLECT A
FAIRLY TYPICAL LATE SUMMER PATTERN OF DIURNAL CONVECTION WITH THE
ERLY FLOW FORCING PRECIP TOWARD THE W FL COAST THRU THE DAY.

SCATTERED SHOWERS AND ISOLATED STORMS NEAR THE EAST COAST IN THE
MORNING WILL SHIFT INLAND...POPS WILL REFLECT THIS MOTION WITH 40PCT
NEAR THE COAST AND 50PCT INTERIOR. LCL HEAVY RAIN THREAT WILL
CONTINUE AS THE H85-H50 STEERING FLOW WILL NOT SUPPORT WRLY STORM
MOTION MUCH HIGHER THAN 10MPH. CONSIDERABLE CLOUDINESS WILL CONTINUE
WITH HIGH TEMPERATURES IN THE UPPER 80S COAST TO NEAR 90 OVER THE
INTERIOR.

SUN-SUN NIGHT...(PREV DISC)
DEEP MOISTURE REMAINS ACROSS E CENTRAL FL WITH LOW LVL SE FLOW AND
THE GFS MODEL INDICATING SFC LOW PRESSURE DEVELOPING NEAR THE NRN
GULF COAST LATE IN THE DAY. APPEARS ANOTHER MID LVL S/W DISTURBANCE
ACROSS THE SRN PENINSULA WILL LEAD TO A CONVECTIVELY ACTIVE
AFTERNOON FOR E CENTRAL FL WITH MID LVL FLOW FROM S/SSW FOCUSING
SHOWERS AND STORMS ACROSS THE AREA BY AFTERNOON AND OVER THE
INTERIOR IN THE LATE AFTN AND EVENING. LOCALLY HEAVY RAIN WILL AGAIN
BE A CONCERN WITH STORMS MOVING FROM THE SOUTH TO NORTH AT AROUND 10
MPH.

EXTENDED...(PREV DISC)
MON-TUE...HIGH RAIN CHANCES WILL CONTINUE INTO MONDAY AND TUESDAY AS
A 500 MB S/W TROUGH ACROSS THE SE STATES ALLOWS AN AREA OF LOW
PRESSURE TO DEVELOP ACROSS THE FL PANHANDLE MONDAY AND MOVE ENE OFF
THE GA/SC COAST BY TUE AFTERNOON. GFS INDICATES SEVERAL MID LVL
IMPULSES WILL MOVE ACROSS THE PENINSULA ON MONDAY AHEAD OF THE MAIN
S/W TROUGH TO THE NORTH. WITH DEEP MOISTURE RETURNING OVER FL FROM
THE ERN GULF AHEAD OF THIS SYSTEM SHOWERS AND THUNDERSTORMS WILL BE
LIKELY MONDAY AND ACROSS MUCH OF THE AREA TUESDAY AS WELL AHEAD OF
THE NEXT FRONT. WITH THE HEAVY RAINFALL ACROSS PORTIONS OF EAST
CENTRAL FL THE PAST WEEK...THE RISK FOR LOCALLY HEAVY RAIN WITH
STORMS APPEARS LIKELY LEADING TO THE RISK OF FLOODING AS WE STAY IN
THE WET PATTERN INTO EARLY NEXT WEEK.

WED-FRI...00Z GFS/ECMWF BEGIN TO SHOW SIGNIFICANT DIFFERENCES ON THE
SOUTHWARD PROGRESSION OF THE DEEP MOISTURE AND COOL FRONT INTO MID
WEEK TO LATE. THE GFS BRINGS SOME A MUCH DRIER AIRMASS ACROSS
NRN/CENTRAL SECTIONS WED/THU WHILE THE ECMWF KEEPS DEEP MOISTURE
OVER CENTRAL FL. HAVE TRENDED TOWARD A BLEND OF THESE TWO SOLUTIONS
WITH SOMEWHAT HIGHER RAIN CHANCES LINGERING WED/THU ACROSS THE SOUTH
HALF OF THE AREA. RAIN CHANCES WILL BE NEAR CLIMO INTO FRIDAY
WITH ADEQUATE MOISTURE FOR SHOWERS AND A CHANCE OF STORMS.

&&

.AVIATION...
WINDS: THRU 27/01Z...N OF KMLB-KISM E/NE ARND 10KTS BCMG E...S OF
KMLB-KISM E/SE ARND 10KTS. BTWN 27/01Z-27/04Z...BCMG E/NE AOB 5KTS
ALL SITES...CONTG THRU 27/13Z. AFT 27/13Z...E/SE 8-12KTS ALL SITES.

CIGS/VSBYS: THRU 27/00Z...NW OF KMLB-KOBE NMRS MVFR/SCT IFR
SHRAS/ISOLD LIFR TSRAS...E OF KMLB-KOBE ISOLD MVFR SHRAS...STORM
MOTION NW ARND 10KTS. BTWN 17/00Z-17/03Z...N OF KMLB-KOBE SCT MVFR
SHRAS/ISOLD IFR TSRAS...S OF KMLB-KOBE ISOLD MVFR SHRAS. AFT
17/03Z...ISOLD MVFR SHRAS COASTAL SITES...VFR INTERIOR SITES.

&&

.MARINE...
TONIGHT...FRONTAL BOUNDARY HAS RETREATED INTO THE NRN PENINSULA/BIG
BEND REGION...ALLOWING A LIGHT TO GENTLE E/SE BREEZE TO DVLP ACRS
THE LCL ATLC IN ITS WAKE. WIND BCMG GENTLE TO MODERATE OVERNIGHT AS
A WEAK OFF THE CAROLINA COAST BEGINS TO DAMPEN OUT AS HI PRES BUILDS
OFF THE MID ATLC COAST. SEAS 2-3FT NEARSHORE AND 3-4FT OFFSHORE...
MAINLY DUE TO A 2-3FT ERLY SWELL...DOMINANT PERIODS ARND 8SEC.

SAT-TUE...E WNDS 10-15KTS KNOTS ON SAT BCMG SE ARND 10KTS FOR SUN.
SEAS 3FT NEAR SHORE TO 4FT OFFSHORE IN AN ERLY SWELL. WINDS BCMG
S/SW ON MON AHEAD OF THE NEXT FRONT. FRONT WILL PUSH INTO N FL ON
TUE WITH W/SW WINDS INCRSG TO 10-15KTS. HIGHER PRECIP COVERAGE
MON-TUE WITH STORMS MVG OFFSHORE EAST AFTN. SEAS 3FT NEAR SHORE AND
UP TO AROUND 4 FT OFFSHORE.

&&

.HYDROLOGY...
ST JOHNS RIVER AT ASTOR REMAINS WITHIN ACTION STAGE AS OF FRIDAY
AFTERNOON. THE NORTHERLY WIND FLOW THAT WAS HELPING TO CONTRIBUTE TO
THE HIGH RIVER LEVELS ON THURSDAY HAS ABATED...HOWEVER...HEAVY RAIN
OVER THE BASIN NEAR ASTOR WILL CONTINUE TO KEEP THE RIVER LEVEL
ELEVATED THROUGH THE WEEKEND. LEVELS WILL REMAIN AT OR JUST SLIGHTLY
BELOW ACTION STAGE FOR THE NEXT FEW DAYS.

SHINGLE CREEK NEAR CAMPBELL CONTINUES TO SLOWLY FALL AS OF FRIDAY
AFTERNOON...HOWEVER...RECENT HEAVY RAINS THIS AFTERNOON WILL LIKELY
CAUSE THE RIVER TO LEVEL OFF...IF NOT SLOWLY RISE THROUGH THIS
EVENING REMAINING JUST BELOW ACTION STAGE. THIS AREA IS MORE
SUSCEPTIBLE TO FASTER RISES THAN THE ST JOHNS...SO WILL CONTINUE TO
MONITOR AND RUN LOCAL MODEL AS NEEDED OVER THE NEXT FEW DAYS.

ELSEWHERE...ANY HEAVY RAINFALL ON ALREADY SATURATED GROUND MAY
AGGRAVATE ANY ONGOING STANDING WATER ISSUES AND LEAD TO ADDITIONAL
MINOR FLOODING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  87  77  89 /  30  40  30  50
MCO  74  91  75  91 /  30  50  20  50
MLB  77  87  78  88 /  30  40  30  50
VRB  75  89  77  90 /  30  40  30  50
LEE  74  92  75  91 /  30  50  20  50
SFB  74  92  75  92 /  30  50  20  50
ORL  75  92  76  92 /  30  50  20  50
FPR  76  88  77  89 /  30  40  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...BRAGAW
RADAR/IMPACT WX.......CRISTALDI
HYDROLOGY.............ULRICH
Hazardous weather outlook, Sep 26, 11:20 AM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1120 AM EDT FRI SEP 26 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-262100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1120 AM EDT FRI SEP 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
THE STALLED FRONTAL BOUNDARY THAT HAS BEEN ACROSS CENTRAL FLORIDA
FOR THE PAST FEW DAYS HAS MERGED WITH AN EASTERLY WAVE JUST TO THE
EAST OF THE STATE THIS MORNING. THIS WILL SLOWLY PUSH THE BOUNDARY
WEST ACROSS THE PENINSULA THROUGH TONIGHT.

AS WITH THE PAST FEW DAYS...THE PRESENCE OF THESE BOUNDARIES COUPLED
WITH VERY DEEP MOISTURE AND DAYTIME HEATING WILL RESULT IN ANOTHER
AFTERNOON OF NUMEROUS SHOWERS AND SCATTERED LIGHTNING STORMS. THE
GREATEST CHANCE FOR STORMS NEAR THE COAST WILL BE THROUGH EARLY
AFTERNOON...AS DEVELOPING EASTERLY FLOW FOCUSES HIGHER RAIN CHANCES
WESTWARD OVER THE INTERIOR FROM LATE AFTERNOON THROUGH EARLY EVENING.

THE MAIN THREATS FROM TODAY'S STORMS ONCE AGAIN WILL BE TORRENTIAL
RAINFALL...AND CLOUD TO GROUND LIGHTNING STRIKES. BRIEF WIND GUSTS
TO 40 MPH WILL ALSO BE POSSIBLE IN SOME OF THE STRONGER STORMS...
WHICH WILL MOVE TOWARD THE WEST TO NORTHWEST AT ABOUT 10 MPH.

.FLOOD IMPACT...
LOCALIZED FLOODING CONTINUES TO BE A CONCERN ACROSS EAST CENTRAL
FLORIDA. STRONGER SHOWERS AND STORMS TODAY WILL BE CAPABLE OF
PRODUCING 1 TO 3 INCHES OF RAINFALL IN A 60 TO 90 MINUTE PERIOD
WITH HIGHER AMOUNTS IN A FEW SPOTS. ANY HEAVY RAINFALL ON ALREADY
SATURATED GROUND WILL AGGRAVATE ANY ONGOING STANDING WATER AND
FLOODING ISSUES AND LEAD TO ADDITIONAL FLOODING ESPECIALLY IN LOW
LYING AREAS.

MOTORISTS ARE REMINDED TO NEVER DRIVE OVER WATER COVERED ROADS AS
THE WATER MAY BE TOO DEEP TO ALLOW YOUR VEHICLE TO CROSS SAFELY AND
MAY OBSCURE WASHOUTS...CULVERTS OR OTHER LOW SPOTS.

.MARINE THUNDERSTORM GUST IMPACT...
STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCAL WIND GUSTS TO
AROUND 35 KNOTS OVER INLAND LAKES AS WELL AS THE INTRACOASTAL AND
NEAR SHORE ATLANTIC WATERS. BOATERS SHOULD BE ALERT FOR STORMS
APPROACHING FROM THE EAST AND SOUTHEAST TODAY. SEEK SAFE HARBOR
IF SKIES LOOK THREATENING.

.WATERSPOUT IMPACT...
ATMOSPHERIC CONDITIONS REMAIN FAVORABLE FOR DEVELOPMENT OF FUNNEL
CLOUDS OR WATERSPOUTS NEAR OR OVER THE INTRACOASTAL WATERWAY...THE
NEAR SHORE ATLANTIC...AND THE NORTH SHORE OF LAKE OKEECHOBEE.

.RIVER FLOOD IMPACT...
THE SAINT JOHNS RIVER AT ASTOR IS NOW AT ACTION STAGE AND EVEN
WITHOUT ADDITIONAL RAIN...WILL LIKELY TO STAY AT OR NEAR THAT LEVEL
FOR SEVERAL MORE DAYS...CAUSING MINOR INUNDATION OF PROPERTY AND
RIVER ACCESSES IN THE AREA.

.RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL PRODUCE MODERATE THREAT FOR RIP
CURRENTS AND ROUGH SURF AT AREA BEACHES TODAY. THE THREAT WILL BE
HIGHEST BETWEEN ABOUT NOON AND 6 PM DUE TO TIDAL EFFECTS. CHECK WITH
YOUR LOCAL BEACH PATROL FOR ADDITIONAL INFORMATION ABOUT OCEAN
HAZARDS. SWIM ONLY WITHIN SIGHT OF A LIFEGUARD...AND NEVER SWIM
ALONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
RAINFALL CHANCES WILL REMAIN ABOVE NORMAL THROUGH EARLY NEXT WEEK.
THE THREAT FOR LOCALLY HEAVY RAINFALL WILL CONTINUE WITH AGGRAVATION
OF STAND WATER PROBLEMS AND INUNDATION OF ROADS AND OTHER POORLY
DRAINED URBAN AND LOW LYING AREAS POSSIBLE. A FRONTAL BOUNDARY
MOVING INTO THE AREA EARLY IN THE WEEK MAY BRING SLIGHTLY DRIER
CONDITIONS BY MID WEEK.

.SPOTTER INFORMATION STATEMENT...
AS FLOODING REMAINS A CONCERN...SPOTTERS ARE REQUESTED TO MONITOR
THE WEATHER AND SELF ACTIVATE IF ANY WARNINGS ARE ISSUED FOR YOUR
AREA. PLEASE CONTINUE TO REPORT ANY RAINFALL AMOUNTS OF 2 INCHES OR
MORE...AND REPORT ANY INSTANCES OF SIGNIFICANT FLOODING OF OR
PROPERTY.

MOSES/CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 4:46 PM EDTAreal Flood AdvisoryMLBLake, Seminole, Volusia119 min

Nearby

Areal Flood Warnings in Florida, 2014Every areal flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.